Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 12, 2012Butts County, Monroe County, Newton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2012, 9:31 PM EDT for Butts County, Monroe County, Newton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2012, 9:31 PM EDT (01:31 UTC)
Expired
Jul 12, 2012, 10:00 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

Counties Butts County, GA, Monroe County, GA, Newton County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS82 KFFC 130131
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU JUL 12 2012

GAZ048-057-058-071-130200-
931 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NEWTON...MONROE...
BUTTS AND HENRY COUNTIES UNTIL 1000 PM EDT...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM JACKSON TO FORSYTH 
...MOVING NORTH AT 13 MPH.

RAINFALL AMOUNTS AROUND 2 INCHES CAN BE EXPECTED ACROSS PORTIONS OF 
NEWTON...MONROE...BUTTS AND HENRY COUNTIES...INCLUDING AREAS AROUND 
BERNER...BLOUNT...HIGH FALLS STATE PARK...MCKIBBEN...INDIAN SPRINGS 
STATE PARK...JENKINSBURG...FLOVILLA...JACKSON...STARK...OLA...OAK 
HILL...ROCKY PLAINS...STEWART...WORTHVILLE AND FINCHERVILLE. 

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON 
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3293 8408 3295 8404 3320 8404 3320 8409
      3355 8408 3353 8404 3356 8401 3357 8383
      3342 8383 3341 8385 3340 8383 3337 8386
      3330 8383 3292 8384
TIME...MOT...LOC 0128Z 180DEG 11KT 3332 8398

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 8:01 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 12, 8:01 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT THU JUL 12 2012

.PREV DISCUSSION... /ISSUED 314 PM EDT THU JUL 12 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
PLUME OF DEEPER MOISTURE CAN BE NOTED ON SATELLITE STRETCHING FROM
EASTERN TX INTO THE TENNESSEE VALLEY AND IS ASSOCIATED WITH A
WEAKNESS IS THE UPPER FLOW. LOCALIZED AREA OF HIGHER MOISTURE CAN
ALSO BE NOTED ON VISIBLE SATELLITE WITH A LINE STRETCHING FROM NORTH
FLORIDA INTO WEST GA. WILL HAVE TO CLOSELY WATCH THE LINE OF
CONVECTION ASSOCIATED WITH THIS AS IT APPEARS TO BE SLOW MOVING OUT
OF THE AREA. STATIONARY FRONT HAS DRIFTED INTO THE CENTRAL PART OF
THE CWA. COPIOUS AMOUNTS OF MOISTURE REMAIN ACROSS THE CWA WITH DEW
POINTS GENERALLY IN THE LOWER 70S. PW VALUES HAVE INCREASED TODAY TO
1.95 INCHES ON THE 12Z FFC SOUNDING AND GFS BUFR SOUNDINGS SUGGESTED
OVER 2 INCHES THIS AFTERNOON AND STILL CLOSE TO TWO INCHES ON
FRIDAY. ONE OF THE PRIMARY CONCERNS THROUGH THE SHORT TERM CONTINUES
TO BE FLASH FLOODING POTENTIAL. SEE THE HYDROLOGY SECTION FOR
DETAILS. ISOLATED SEVERE STORMS ARE STILL POSSIBLE THROUGH
TONIGHT...MAINLY ACROSS THE SOUTHERN HALF OF THE CWA WITH THE WARMER
TEMPS/HIGHER INSTABILITY. APPEARS PSEUDO WEDGE REMAINS IN PLACE
THROUGH TONIGHT AND THAT WILL ALSO HELP TO SUPPRESS SEVERE ACROSS
NORTHEAST GA.

BEST MOISTURE PULLS NORTHWARD TONIGHT AND FRIDAY INTO THE OHIO
VALLEY AS WEAK RIDGING BUILDS INTO THE CWA FROM THE ATLANTIC. THIS
WILL HELP TO DECREASE OUR RAIN CHANCES ON FRIDAY BUT STILL HIGHER
THAN NORMAL SUMMERTIME POPS. MAY SEE CLOUD COVERAGE IMPROVE QUICKER
ON FRIDAY SO INSTABILITY VALUES ARE EXPECTED TO BE HIGHER WITH
MUCAPE AROUND 3000 J/KG. ONCE AGAIN ISOLATED SEVERE STORMS WILL BE
POSSIBLE...WITH WIND GUSTS THE PRIMARY CONCERN.

OVERNIGHT LOWS ARE CLOSER TO A MAV/MET BLEND. MAX TEMPS FOR FRIDAY
ARE CLOSER TO THE WARMER MAV. THINK THAT LOOKS MORE REASONABLE WITH
EXPECTING TO SEE SOME BREAKS IN THE CLOUDS TOMORROW. MAX TEMPS WILL
STILL REMAIN A FEW DEGREES BELOW NORMAL.

11

LONG TERM /SATURDAY THROUGH THURSDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST GRIDS AT THIS TIME...SEE
PREVIOUS DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE STARTING TO BUILD WESTWARD FROM THE ATLANTIC AT THE
BEGINNING OF THE LONG TERM. THIS SHOULD PUSH THE AXIS OF DEEP
MOISTURE AND INSTABILITY WEST AND NORTH OF THE FORECAST AREA. RIDGE
FLATTENS SOME BY MID WEEK AS A TROUGH GOES ACROSS THE GREAT LAKES.
WITH AN EAST TO SOUTHEAST FLOW THROUGH THE PERIOD AND DAYTIME
HEATING...CHANCE OR SLIGHT CHANCE STILL LOOKS REASONABLE ACROSS THE
FORECAST AREA. TEMPERATURES REMAINING WARM THROUGH THE PERIOD.

41

HYDROLOGY...
RAINFALL TOTALS THROUGH FRIDAY NIGHT ARE AROUND ONE QUARTER OF AN
INCH ACROSS THE SOUTHEAST PART OF THE CWA TO A HALF INCH ACROSS THE
REST OF CENTRAL GEORGIA AND INTO NORTH GEORGIA. ISOLATED HIGHER
AMOUNTS ARE EXPECTED WITH THE THUNDERSTORMS AND WHERE ANY TRAINING
SETS UP. 1 HR FFG VALUES ARE 2 INCHES ACROSS THE NORTH AND TWO AND A
HALF TO THREE ACROSS THE CENTRAL PART OF THE STATE. WITH UNCERTAINTY
WHERE HIGHER AMOUNTS WILL OCCUR...WILL NOT ISSUE A FLASH FLOOD
WATCH...HOWEVER WILL STILL NEED TO CLOSELY MONITOR FOR FLASH FLOODING
AS AN ISOLATED EVENT IS STILL POSSIBLE.

11

&&

.AVIATION...
00Z UPDATE...
LINE OF CONVECTION HEADED TOWARD METRO TAFS IS BEGINNING TO WEAKEN...
BUT WILL CONTINUE TEMPO TSRA THROUGH 02Z AS THERE IS STILL SOME
LIGHTNING. WINDS SHIFTED TO SW IN RESPONSE TO OUTFLOW BUT EXPECT
THEY WILL SWING BACK SE AFTER THE LINE OF SHRA/TSRA PASSES. SHOULD
REMAIN SE THROUGH THE REST OF THE PERIOD. ALSO EXPECT IFR CIGS TO
DEVELOP OVERNIGHT...AROUND 09Z OR SO. LIFR DEVELOPED LAST NIGHT
AND CANNOT TOTALLY RULE OUT PATCHY LIFR IN THE MORNING. LIFTING TO
MVFR BY MID-MORNING WITH PROB30 TSRA EXPECTED AGAIN FRIDAY
AFTERNOON. COVERAGE FRIDAY SHOULD NOT BE AS WIDESPREAD AS TODAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON TSRA THIS EVENING.
HIGH ON WINDS SHIFTING BACK SE...LOW ON TIMING.
HIGH ON DEVELOPMENT OF IFR...MEDIUM ON TIMING...LOW ON POTENTIAL
LIFR.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  86  70  89 /  80  50  50  30
ATLANTA         70  86  71  86 /  90  50  50  30
BLAIRSVILLE     68  82  68  82 /  90  60  60  40
CARTERSVILLE    69  87  70  87 / 100  50  50  40
COLUMBUS        72  90  73  90 / 100  40  40  30
GAINESVILLE     69  84  71  86 /  90  50  50  40
MACON           71  90  73  92 /  80  50  50  30
ROME            68  88  71  90 / 100  60  60  50
PEACHTREE CITY  69  87  70  88 / 100  50  50  30
VIDALIA         73  90  73  92 /  60  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 12, 2:55 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT THU JUL 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
255 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE
THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA THROUGH
TONIGHT AS A BROAD UPPER LEVEL TROUGH PERSISTS OVER THE LOWER
MISSISSIPPI RIVER VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY
RAIN...DAMAGING WINDS...FREQUENT LIGHTNING AND LARGE HAIL. THE BEST
CHANCES FOR DAMAGING WINDS AND HAIL WILL BE SOUTH OF A LINE FROM
NEWNAN TO ATHENS WITH HEAVY RAIN THE MAIN THREAT TO THE NORTH.

.DISCUSSION...
THE SURFACE BOUNDARY AND THE UPPER TROUGH...COMBINED WITH MODERATE
INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL PRODUCE SCATTERED TO
NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. WITH CAPES
INCREASING TO 1000 TO 2500...ISOLATED SEVERE STORMS ARE POSSIBLE.
DUE TO THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY RAIN AND
LOCAL FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND THERE REMAINS THE
THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 6:37 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT THU JUL 12 2012

GAZ019-122300-
637 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN FLOYD COUNTY
UNTIL 700 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ARMUCHEE...MOVING NORTHEAST
AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 45 MPH AND VERY HEAVY RAIN AS IT MOVES
ACROSS FLOYD COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE ROME...ARMUCHEE...SHANNON...PINSON AND EVERETT
SPRINGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3443 8518 3452 8514 3458 8507 3455 8506
      3454 8509 3447 8509 3446 8511 3443 8509
      3442 8511 3439 8501 3435 8501 3432 8503
      3421 8523 3435 8535
TIME...MOT...LOC 2237Z 233DEG 11KT 3434 8521
Special weather statement, Jul 12, 6:59 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT THU JUL 12 2012

GAZ042-052-066-122345-
659 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...CARROLL
AND HEARD COUNTIES UNTIL 745 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR BOWDON
TO NEAR LONG CANE...AND MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PARTS OF TROUP...CARROLL AND HEARD COUNTIES THROUGH 745 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANNONVILLE...STATE LINE PARK...LONG CANE...ABBOTTSFORD...PIEDMONT
HEIGHTS...GLENN...WARESVILLE...TEXAS...FROLONA...EPHESUS...BLACKJACK
MOUNTAIN...BOWDON...ROOSTERVILLE...TYUS AND FRANKLIN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3369 8517 3370 8513 3343 8500 3343 8501
      3328 8495 3301 8490 3289 8519 3361 8534
TIME...MOT...LOC 2259Z 234DEG 10KT 3351 8528 3326 8519
          3299 8514
Special weather statement, Jul 12, 7:01 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT THU JUL 12 2012

GAZ041-122330-
701 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HARALSON COUNTY
UNTIL 730 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUCHANAN...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING... VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS HARALSON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TALLAPOOSA...BUCHANAN...FELTON...EUBANK
LAKE AND DRAKETOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3390 8527 3391 8511 3390 8503 3382 8504
      3378 8505 3371 8528 3384 8537
TIME...MOT...LOC 2301Z 238DEG 17KT 3382 8523
Special weather statement, Jul 12, 8:47 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EDT THU JUL 12 2012

GAZ045-046-048-057-130115-
847 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...
NEWTON...DEKALB AND HENRY COUNTIES UNTIL 915 PM EDT...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN NEAR CONYERS...MOVING NORTH
AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS
PORTIONS OF ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES...
INCLUDING AREAS AROUND OAK HILL...ROCKY PLAINS...ALMON...PORTERDALE
...MAGNET...GEORGIA INTERNATIONAL HORSE PARK...CONYERS...MILSTEAD...
LITHONIA...LAKEVIEW ESTATES...GUM CREEK AND BIG HAYNES CREEK PARK.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3382 8414 3381 8410 3377 8407 3376 8402
      3378 8400 3375 8392 3372 8389 3345 8389
      3344 8406
TIME...MOT...LOC 0045Z 186DEG 9KT 3366 8401

16
Special weather statement, Jul 12, 9:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT THU JUL 12 2012

GAZ033-034-045-046-130145-
912 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...
DEKALB...GWINNETT AND NORTH FULTON COUNTIES UNTIL 945 PM EDT...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM MECHANICSVILLE TO
MAGNET...MOVING NORTH AT 13 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS PORTIONS OF
ROCKDALE...DEKALB...GWINNETT AND NORTH FULTON COUNTIES...INCLUDING
AREAS AROUND MAGNET...LAKEVIEW ESTATES...CONYERS...MECHANICSVILLE...
REDAN...LITHONIA...TUCKER...MILT ON...MOUNTAIN PARK...ALPHARETTA...
CENTERVILLE...MILSTEAD...NORCROSS...LILBURN AND NORCROSS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3413 8425 3410 8425 3406 8415 3405 8410
      3409 8411 3401 8386 3399 8385 3390 8383
      3379 8398 3374 8391 3365 8393 3353 8404
      3356 8410 3379 8415 3398 8436 3416 8435
TIME...MOT...LOC 0109Z 180DEG 11KT 3394 8424 3379 8403
          3357 8397

16
Special weather statement, Jul 12, 9:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU JUL 12 2012

GAZ048-057-058-071-130200-
931 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NEWTON...MONROE...
BUTTS AND HENRY COUNTIES UNTIL 1000 PM EDT...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM JACKSON TO FORSYTH
...MOVING NORTH AT 13 MPH.

RAINFALL AMOUNTS AROUND 2 INCHES CAN BE EXPECTED ACROSS PORTIONS OF
NEWTON...MONROE...BUTTS AND HENRY COUNTIES...INCLUDING AREAS AROUND
BERNER...BLOUNT...HIGH FALLS STATE PARK...MCKIBBEN...INDIAN SPRINGS
STATE PARK...JENKINSBURG...FLOVILLA...JACKSON...STARK...OLA...OAK
HILL...ROCKY PLAINS...STEWART...WORTHVILLE AND FINCHERVILLE.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3293 8408 3295 8404 3320 8404 3320 8409
      3355 8408 3353 8404 3356 8401 3357 8383
      3342 8383 3341 8385 3340 8383 3337 8386
      3330 8383 3292 8384
TIME...MOT...LOC 0128Z 180DEG 11KT 3332 8398

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:47 PM EDTSpecial Weather StatementFFCRockdale28 min
Jul 12, 9:12 PM EDTSpecial Weather StatementFFCGwinnett, Rockdale33 min
Jul 12, 9:44 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett31 min
Jul 12, 10:04 PM EDTSpecial Weather StatementFFCButts26 min
Jul 12, 10:35 PM EDTSpecial Weather StatementFFCButts55 min
Jul 13, 4:12 AM EDTSpecial Weather StatementFFCMadison33 min
Jul 13, 5:04 AM EDTSpecial Weather StatementFFCOglethorpe56 min
Jul 13, 2:27 PM EDTSpecial Weather StatementFFCBartow, Cherokee48 min
Jul 13, 2:55 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 13, 3:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Treutlen32 min
Jul 13, 3:30 PM EDTSpecial Weather StatementFFCCherokee45 min
Jul 13, 4:07 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 13, 4:21 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson24 min
Jul 13, 4:27 PM EDTSpecial Weather StatementFFCGwinnett, Walton33 min
Jul 13, 4:54 PM EDTSpecial Weather StatementFFCCherokee21 min
Jul 13, 5:15 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette45 min
Jul 13, 5:28 PM EDTSpecial Weather StatementFFCCherokee47 min
Jul 13, 5:35 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes25 min
Jul 13, 5:41 PM EDTSpecial Weather StatementFFCClayton, Fulton34 min
Jul 13, 5:48 PM EDTSpecial Weather StatementFFCCoweta27 min
Jul 13, 6:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 13, 6:14 PM EDTSpecial Weather StatementFFCFulton31 min
Jul 13, 6:21 PM EDTSpecial Weather StatementFFCDouglas24 min
Jul 13, 6:31 PM EDTSpecial Weather StatementFFCGreene, Jasper, Morgan, Oconee29 min
Jul 13, 6:39 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas22 min
Jul 13, 6:50 PM EDTSpecial Weather StatementFFCPaulding25 min
Jul 13, 6:53 PM EDTSevere Thunderstorm WarningFFCJasper25 min
Jul 13, 7:13 PM EDTSpecial Weather StatementFFCButts32 min
Jul 13, 7:21 PM EDTSpecial Weather StatementFFCPaulding24 min
Jul 13, 7:24 PM EDTSpecial Weather StatementFFCLamar36 min
Jul 13, 7:35 PM EDTSpecial Weather StatementFFCHenry25 min
Jul 13, 7:49 PM EDTSpecial Weather StatementFFCButts26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.